Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 190, NWS Fort Worth, TX

July 13, 2002Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 13, 2002, 3:37 PM CDT for Robertson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2002, 3:37 PM CDT (20:37 UTC)
Expired
Jul 13, 2002, 4:15 PM CDT
In force
38 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Robertson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2002-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2002-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
668 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WUUS54 KFWD 132037
SVRFTW
TXC395-132115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT SAT JUL 13 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 415 PM CDT

* AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER CALVERT...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CALVERT AROUND 345 PM CDT
  HEARNE AROUND 405 PM CDT
  FRANKLIN AROUND 410 PM CDT

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3110 9681 3073 9657 3099 9625 3135 9633

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:21 PM CDT, 16 minutes earlier.

Area forecast discussion, Jul 13, 3:21 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT SAT JUL 13 2002

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS MAINLY THE
SOUTHERN HALF OF NORTH TEXAS.  THESE STORMS WILL CONTAIN SOME VERY
HEAVY RAIN AND FREQUENT LIGHTNING.  A FEW OF THESE STORMS WILL
BRIEFLY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS.  STORMS WILL
DECREASE IN COVERAGE AFTER SUNSET BUT ADDITIONAL DEVELOPMENT IS
POSSIBLE OVERNIGHT ACROSS...MAINLY ACROSS THE NORTHERN SECTIONS...AS
AN UPPER LEVEL LOW MOVES RAPIDLY SOUTHWARD FROM OKLAHOMA.
MODELS KEEP THE UPPER LOW PARKED NEAR THE RED RIVER THE NEXT FEW
DAYS AND THIS WILL PROVIDED ENOUGH LIFT TO SUPPORT SHOWERS AND
THUNDERSTORMS...ESPECIALLY ACROSS THE EASTERN HALF OF THE AREA.
THE UPPER LOW IS FORECAST TO WEAKEN BY MID WEEK AS UPPER LEVEL
HIGHER PRESSURE STRENGTHENS ACROSS THE SOUTHEAST. SHOULD SEE DRIER
CONDITIONS BY THE END OF THE WEEK WITH LARGE SCALE SUBSIDENCE IN
PLACE.

TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW SEASONAL NORMALS THE
NEXT SEVERAL DAYS WITH LOWS IN THE LOWER AND MIDDLE 70S AND HIGHS IN
THE LOWER AND MIDDLE 90S.

FCSTID = 79
DFW   71  92  71  93 /  30  30  20  20
ACT   72  94  71  93 /  50  40  30  30
PRX   70  92  70  92 /  30  40  30  30
DTO   71  92  70  91 /  30  30  20  20
TKI   71  92  70  91 /  30  30  20  20
DAL   71  92  71  93 /  30  30  20  20
TRL   70  92  70  92 /  30  40  30  30
CRS   72  94  72  94 /  40  40  30  30
TPL   72  94  71  93 /  50  40  30  30

.FWD...NONE.

In the hours before

Special weather statement, Jul 13, 12:17 PM CDT, 3 hours 20 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140500-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1217 PM CDT SAT JUL 13 2002

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS
THIS AFTERNOON AND TONIGHT.  THE STORMS WILL BE MOST NUMEROUS NEAR
AND SOUTH OF A HAMILTON...WACO TO PALESTINE LINE.  THE STRONGER
THUNDERSTORMS WILL PRODUCE HEAVY RAIN..SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS BETWEEN 40 AND 50 MILES AN
HOUR.  AN ISOLATED DOWNBURST WIND GUST UP TO 60 MILES WILL BE
POSSIBLE... HOWEVER...MOST STORMS WILL REMAIN BELOW SEVERE LIMITS.
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:32 PM CDTSevere Thunderstorm WarningFWDMcLennan43 min
Jul 13, 5:02 PM CDTSevere Thunderstorm WarningFWDHamilton43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.